It is currently Thu Aug 17, 2017 3:31 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Jan 18, 2014 1:54 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 18, 2014 1:45 pm
Posts: 4
Good morning everyone,

My name is Chris and I live in the Phoenix area. I started treatment with Suboxone yesterday and wanted to share my experience and concerns.

My opiate was Percocet. I was originally prescribed it for arm pain and took it as prescribed (10mg every 4 hours) for about 4 months. This ended up being around 50-60mg per day for 4 months. When I tried to stop cold turkey I ended up in the ER for horrible withdrawal. My prescribing doctor suggested I taper down but was not able to do that either. Whenever I felt withdrawal symptoms I would immediately take more Percocet.

So I found a local doctor who prescribed me Suboxone. He said the amount of opiates I was taking was on the lower side of what he usually sees and I haven't been taking them all that long. He gave me 1 of the 2mg/.5mg Suboxone films yesterday morning. My withdrawal definitely went away but I felt buzzed all day...even more so than I used to on Percocet. I also got extremely tired. I woke up this morning and took another 2mg as I was told to. I immediately got so tired I could barely keep my eyes open and again, very buzzed.

Do you guys think 2mg/.5mg might be too much for me based on the amount of Percocet I was taking? I will ask the doctor next time I see him but it's hard to get through to him and I thought I could get feedback faster here. I'd like to get off Suboxone as quickly as possible and put this all behind me. I could cut them in half and take a half each day.

Is the extreme tiredness and buzzed feeling normal or a sign that I am on too high of a dose?

Thanks everyone in advance. I appreciate any feedback.


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 2:29 pm 
Offline
Power Poster
Power Poster

Joined: Sun Dec 01, 2013 9:19 pm
Posts: 55
Hey Chris, and welcome!

I think the buzzed and tired feeling is pretty normal for the first day or two on suboxone. Your opiate habit was not a "big" one so to speak so your tolerance is actually going a bit higher on suboxone and it'll take a couple of days to even out. Once you develop a tolerance to the 2mg dose of bupe, you shouldn't experience those side effects anymore. If you do continue to feel tired or buzzed on your dose, you may indeed be taking too much, and your doctor should lower accordingly. Make sense? If not, maybe another member could explain it better than me. Hope that helped. Good luck to you!


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 5:09 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 18, 2014 1:45 pm
Posts: 4
lizzieshug wrote:
Hey Chris, and welcome!

I think the buzzed and tired feeling is pretty normal for the first day or two on suboxone. Your opiate habit was not a "big" one so to speak so your tolerance is actually going a bit higher on suboxone and it'll take a couple of days to even out. Once you develop a tolerance to the 2mg dose of bupe, you shouldn't experience those side effects anymore. If you do continue to feel tired or buzzed on your dose, you may indeed be taking too much, and your doctor should lower accordingly. Make sense? If not, maybe another member could explain it better than me. Hope that helped. Good luck to you!


That does make sense, thanks so much for answering my question. It also makes me feel good to know that my opiate habit was not a big one as you say...makes things seem easier to deal with.

Thanks again.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Jan 18, 2014 6:12 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jan 12, 2014 4:10 am
Posts: 29
Hi Chris, welcome to this forum, I've only been here a week myself so don't think I'm an old hand lol. 2mg brother is not a very high dose IMHO. But remember you only took your other pills for 4 months I think you said, whereas I was consuming codeine and tramadol for 9 years for pain management, mostly only codeine and only at night time(I wasn't being too reckless if you know what I mean I'm a gym junkie and eat fairly well very little alcohol.

Mate you got wired like everyone on your first day. I was same however I had more of a speed like awakening. I think you are lucky to have found a doc to help you with subuxone. Just don't listen to all the Sub knockers!! Stay on the Subs only, sometimes I just take a bit of paracetamol non addictive at night <1000mg per 24 hours. Good luck hopefully your pain is okay on the Subs. Take it easy. Ben


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 6:19 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 18, 2014 1:45 pm
Posts: 4
Ben100 wrote:
Hi Chris, welcome to this forum, I've only been here a week myself so don't think I'm an old hand lol. 2mg brother is not a very high dose IMHO. But remember you only took your other pills for 4 months I think you said, whereas I was consuming codeine and tramadol for 9 years for pain management, mostly only codeine and only at night time(I wasn't being too reckless if you know what I mean I'm a gym junkie and eat fairly well very little alcohol.

Mate you got wired like everyone on your first day. I was same however I had more of a speed like awakening. I think you are lucky to have found a doc to help you with subuxone. Just don't listen to all the Sub knockers!! Stay on the Subs only, sometimes I just take a bit of paracetamol non addictive at night <1000mg per 24 hours. Good luck hopefully your pain is okay on the Subs. Take it easy. Ben


Ben,

Thanks for your thoughts. I will stay at the 2mg to see if things settle down a bit over the next few days. "Wired" is a good way to describe how I felt...almost like a small dose of adderall which I used to take. Then with this morning's dose I felt wired but exhausted at the same time. One thing is for sure, it beats the ups and downs of the Percocets 6 times per day.

Best of luck to you.

Chris


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 6:52 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Chris, I would definitely cut your dose in half and see if you're still getting relief from the withdrawal symptoms. Yes, you will eventually get used to 2mg, but that's only because your tolerance will shoot up. Try 1 mg for a few days. If that works for you then great! If not, you can try 2 mg again.

Also, it's always good to have a few extra doses laying around for emergencies. For example, my new insurance company is making me jump through hoops to get a prior authorization for suboxone this year. If I hadn't had some extra sub saved away, I would have gone through withdrawal and been in danger of relapse. So, if you can go down to 1 mg, you will have a months worth of extra.

Let us know how it works for you. If you're going to go down to 1 mg, do it right away. Every day you're taking 2 mg you're pushing your tolerance up higher.

Good luck!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Jan 18, 2014 7:16 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 18, 2014 1:45 pm
Posts: 4
Amy-Work In Progress wrote:
Chris, I would definitely cut your dose in half and see if you're still getting relief from the withdrawal symptoms. Yes, you will eventually get used to 2mg, but that's only because your tolerance will shoot up. Try 1 mg for a few days. If that works for you then great! If not, you can try 2 mg again.

Also, it's always good to have a few extra doses laying around for emergencies. For example, my new insurance company is making me jump through hoops to get a prior authorization for suboxone this year. If I hadn't had some extra sub saved away, I would have gone through withdrawal and been in danger of relapse. So, if you can go down to 1 mg, you will have a months worth of extra.

Let us know how it works for you. If you're going to go down to 1 mg, do it right away. Every day you're taking 2 mg you're pushing your tolerance up higher.

Good luck!


Amy


Amy, I ended up speaking with my doctor this afternoon and he said the exact same thing...that I should drop down to 1mg. I will do that as of tomorrow. I've also started developing a massive headache. Hopefully that will be less of an issue on a smaller dose as well. I will keep you updated on how I feel tomorrow. Thanks for your post.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group